MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occured.The 50% stenosed target lesion was located in the mildy tortuous and severely calcified left anterior descending artery.A 4.0 mm x 12 mm quantum maverick balloon catheter was advanced for dilation.However, the shaft broke over 15 cm from the hub.The device was completely removed from the patient's body without any medical intervention performed.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a quantum maverick balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was a complete separation at 81.3cm distal of the strain relief.There was blood in the guidewire lumen.The balloon was tightly folded.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that shaft break occured.The 50% stenosed target lesion was located in the mildy tortuous and severely calcified left anterior descending artery.A 4.0mm x 12mm quantum maverick balloon catheter was advanced for dilation.However, the shaft broke over 15cm from the hub.The device was completely removed from the patient's body without any medical intervention performed.No patient complications were reported and the patient's status was stable.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8693123
Report Number2134265-2019-06131
Device Sequence Number13957401
Product Code LOX
UDI-Device Identifier08714729392712
UDI-Public08714729392712
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2022
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0023130394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer06/24/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight62